High Wind, McCone
- When
- August 30, 12:55 PM MST
- Where
- McCone forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.645, -105.795 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 30, 8:25 AM MST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 925 AM MDT TUE AUG 30 2005 .SHORT TERM...FOR NORTHEAST MONTANA TODAY... FRONT PARALLEL WITH UPPER LEVEL FLOW...THEREFORE HAS MOVED EAST SLOWER THAN ANTICIPATED. COLD FRONT PASSED GLASGOW BEFORE 8 AM AS EVIDENCED BY A WIND SHIFT TO THE NORTHWEST. WINDS DIRECTIONS IN EASTERN ZONES CURRENTLY FROM THE EAST...WILL SHIFT TO THE NORTHWEST AS THE FRONT MOVES THROUGH. DOPPLER IMAGERY POSITIONS A BAND OF RAIN SHOWERS OVER HAVRE. THIS BAND OF SHOWERS MIGHT MAKE IT INTO OUR WESTERN ZONES BY LATE THIS MORNING, BUT NOT OUR EASTERN ZONES. CONSEQUENTLY...HAVE REMOVED POPS FROM THE CENTRAL ZONES AND REDUCED CLOUD COVER OVER THE SOUTHERN AND EASTERN ZONES. ST ...PREVIOUS DISCUSSION FOR NORTHEAST MONTANA TODAY THROUGH THURSDAY...STRONG COLD FRONT MOVING EAST ACROSS NE MT EARLY THIS MORNING. NO CONVECTION AND ONLY SCATTERED MID-LEVEL CLOUDS WITH IT...AS IT DISPLACES A HOT AND VERY DRY AIRMASS. HIT AND MISS GUSTY NW WINDS WITH THE FRONT. UP TO 55 KT SE WIND WAS NOTED LAST EVENING AT 4K MSL ON 88D VWP...BUT CURRENTLY DIMINISHING AND WILL NOT BE A FACTOR AS FRONT MOVES THRU. FORECAST MODEL SOUNDINGS SHOW UP TO 40KT NW WIND AT 850 MB THIS MORNING IN OUR WEST...WHICH SHIFTS TO OUR EASTERN ZONES THIS AFTERNOON AND EVENING. MIXED LAYER WILL BE ABOVE THIS LEVEL...SO WINDY WEATHER EXPECTED ALL AREAS...BUT MOSTLY CLOUDY SKIES AND MODERATELY STRONG LIFT WITH THE UPPER TROUGH MOVING ACROSS THE AREA WILL LIMIT SPEEDS BELOW FULL POTENTIAL. ON THE OTHER HAND...COLD ADVECTION WILL BE STRONG. 850 MB TEMPS DROP AROUND 30F IN 24 HOURS BY AFTERNOON. RESULTING HIGHS 20-25 COOLER TODAY IN OUR WEST. THE UPPER TROUGH MAINTAINS INTENSITY WITH MODERATELY STRONG LIFT AND VORTICITY AS IT MOVES ACROSS NE MT TODAY. THE AIRMASS COOLS AND MOISTENS UP. SATELLITE PICTURES SHOW INCREASING MOISTURE AS WELL AS RADARS TO OUT WEST SHOWERING INCREASING ACTIVITY...BUT NOT A LOT YET ON EITHER COUNT. GFS LOOKS TOO WET AND PREFER THE MORE CONSERVATIVE POPS OF THE ETA...ESPECIALLY WITH THE DRIER WEATHER OF LATE...BUT DEFINITELY A CHANCE OF AT LEAST SOME LIGHT SHOWERS WITH THE TROUGH. DO PREFER THE SLOWER SOLUTIONS OF GFS AND OTHER MODELS OVER ETA IN KEEPING CHANCE OF SHOWERS IN THE EAST THIS EVENING. LESS UNSTABLE FORECAST MODEL LIFTED INDEXES STAY ABOVE ZERO...SO WILL LEAVE OUT THUNDERSTORM MENTION. FLAT UPPER RIDGING WITH DRY AND STABLE AIRMASS FOR MOSTLY SUNNY SKIES WEDNESDAY. MUCH WEAKER PRESSURE GRADIENTS BELOW 10K FT KEEP WINDS TO 10KT OR LESS. SIMILAR CONDITIONS FOR THURSDAY WITH THICKNESS RISES AND WARMING TEMPS...AND VERY WEAK PRESSURE GRADIENTS. HAVE LOWERED MOST LOWS A FEW DEGREES AS WE HAVE TENDED TO COOL OFF MORE LATELY THAN MODELS FORECAST...BUT NOTHING AT ALL UNUSUALLY COOL. SIMONSEN .LONG TERM...THURSDAY NIGHT THRU TUESDAY... BROAD AND PERSISTENT UPPER RIDGE EXPECTED TO DOMINATE REGIONAL WEATHER THROUGH MOST OF WEEKEND BEFORE TRANSITION TO BROAD FLAT TROUGH LATER SUNDAY INTO EARLY NEXT WEEK. MODELS IN GOOD AGREEMENT WITH RIDGE EARLY IN PERIOD...BUT ECMWF TENDING A BIT QUICKER MOVEMENT EAST ON SUNDAY...SO HAVE FAVORED SLOWER SOLUTION OF CANADIAN/GFS. GFS ENSEMBLE SHOWING GOOD INTERNAL CONSISTENCY OF COMPONENTS THROUGH THIS EARLIER PERIOD. BEGINNING SUNDAY...GFS ENSEMBLE SHOWS MORE SCATTER BUT BULK OF COMPONENTS REMAIN SLOW TO MOVE TROUGH EAST. LATE SUNDAY THROUGH TUESDAY MODELS DIFFER ON DEPTH OF UPPER TROUGH. GFS AND CANADIAN FAVORED WITH SHALLOWER SOLUTION WHICH KEEPS BULK OF ENERGY ACROSS SOUTHERN CANADA...THUS FAVORING DRY SOLUTION FOR THIS PERIOD. TEMPERATURES BASED LARGELY ON GFS ENSEMBLE...WHICH SHOWS LIMITED SCATTER IN TEMPERATURE RANGES OF COMPONENTS...WITH WARMING TREND PEAKING SATURDAY THEN GRADUALLY COOLING MONDAY/TUESDAY AS THERMAL RIDGE IS DISPLACED INTO DAKOTAS. CURRENTLY EXPECT DRY COLD FRONT PASSAGE DURING THE DAY SUNDAY BECAUSE OF LITTLE SIGN OF MOISTURE IN MODELS AND CLIMATOLOGY OF SEPTEMBER...WHICH RAPIDLY DRIES OUT AFTER SUMMER CONVECTIVE SEASON ...AND NO SIGN OF TROPICAL MOISTURE FEED FROM LATE SEASON TROPICAL STORMS. && .AVIATION...GUSTY NORTHWEST WINDS BEHIND STRONG COLD FRONT CURRENTLY MOVING EAST ACROSS THE REGION. EXPECT WINDS TO DIMINISH BRIEFLY BEHIND FRONT DURING MORNING HOURS...THEN CLIMB ABOVE 20 KNOTS WHEN MID LEVEL WINDS MIX TO THE SURFACE DURING THE MID TO LATE MORNING... AND CONTINUE THROUGH REMAINDER OF DAY. BROKEN LOWER MID LEVEL CLOUDS EXPECTED BEHIND THE FRONT AND PERSISTING THROUGH MOST OF THE DAY BEFORE SCATTERING OUT DURING THE EVENING FROM WEST TO EAST. && .FIRE WEATHER...WINDY WEATHER TODAY...BUT COOLER TEMPS AND HIGHER RELATIVE HUMIDITY WILL PRECLUDE CONTINUING THE RED FLAG WARNING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM TUESDAY. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 546 AM MDT TUE AUG 30 2005 MTZ016-017-021>023-311200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 546 AM MDT TUE AUG 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE TODAY AND EARLY THIS EVENING DUE TO STRONG AND GUSTY NORTHWEST WINDS. FOR ADDITIONAL INFORMATION PLEASE REFER TO WWUS75 KGGW OR GTFNPWGGW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
944 AM MDT TUE AUG 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND GST 33 SW GLASGOW 47.86N 107.14W
08/30/2005 60 MPH VALLEY MT MESONET
KING COULEE RAWS
&&
STEVENTThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470939.